Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS La Crosse, WI

May 30, 20136 counties in Wisconsin; Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2013, 6:23 PM CDT for 6 counties in Wisconsin; Houston County, Winona County, Minnesota. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 6:23 PM CDT (23:23 UTC)
Expired
May 30, 2013, 7:30 PM CDT
In force
67 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, MN, Winona County, MN, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 16 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:25 PM CDTTSTM WND GST 654 W Viroqua, WIALONG HIGHWAY 56
May 30, 6:46 PM CDTTSTM WND DMGLa Crosse, WI13 INCH DIAMETER TREES DOWN ON FERRY ST BETWEEN 11TH AND WEST AVE...AND ON 6TH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS53 KARX 302323
SVRARX
MNC055-169-WIC053-063-081-103-121-123-310030-
/O.NEW.KARX.SV.W.0052.130530T2323Z-130531T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
623 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
  VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 730 PM CDT

* AT 617 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM NEW ALBIN TO 13 MILES NORTH OF BOSCOBEL...AND
  MOVING NORTH AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VIROQUA AROUND 630 PM CDT.
  LA CROSSE AND FRENCH ISLAND AROUND 635 PM CDT.
  ONALASKA AROUND 640 PM CDT.   
  WEST SALEM AND BANGOR AROUND 645 PM CDT.
  NORTH BEND AND SPARTA AROUND 655 PM CDT.
  FORT MC COY AND CATARACT AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SYLVAN...SABIN...GOOSE
ISLAND...SOUTH SIDE OF LA CROSSE...RUNGE HOLLOW...KICKAPOO CENTER...
COUNTY ROADS B AND Y...LIBERTY...ROSS AND BRINKMAN RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4335 9053 4342 9067 4377 9158 4405 9162
      4403 9156 4404 9157 4410 9154 4414 9156
      4417 9161 4421 9160 4424 9154 4428 9153
      4425 9031 4415 9031
TIME...MOT...LOC 2323Z 200DEG 51KT 4364 9125 4340 9075

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
5 follow-up statements
217 
WWUS53 KARX 302328
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT THU MAY 30 2013

MNC055-169-WIC053-063-081-103-121-123-310030-
/O.CON.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
HOUSTON MN-WINONA MN-JACKSON WI-LA CROSSE WI-MONROE WI-VERNON WI-
TREMPEALEAU WI-RICHLAND WI-
628 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICHLAND...SOUTHERN TREMPEALEAU...VERNON...MONROE...LA CROSSE...
SOUTHERN JACKSON...SOUTHEASTERN WINONA AND NORTHEASTERN HOUSTON
COUNTIES UNTIL 730 PM CDT...

AT 622 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STODDARD TO 14 MILES SOUTHEAST OF VIROQUA...AND
MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 65 MPH WIND WAS REPORTED WEST OF  
         VIROQUA.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AND FRENCH ISLAND AROUND 635 PM CDT.
  ONALASKA AND HOLMEN AROUND 640 PM CDT.
  WEST SALEM AND CASHTON AROUND 645 PM CDT.
  NORTH BEND AND SPARTA AROUND 655 PM CDT.
  FORT MC COY AND CATARACT AROUND 700 PM CDT.
  TOMAH AROUND 705 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ASH RIDGE...BLUE BIRD 
CAMPGROUND...SPRING RIDGE...AVALANCHE...IRISH HILL AND NORSKEDALEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF 
PRODUCING DAMAGING WINDS AND NEAR ZERO VISIBILITY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4335 9053 4342 9067 4377 9158 4405 9162
      4403 9156 4404 9157 4410 9154 4414 9156
      4417 9161 4421 9160 4424 9154 4428 9153
      4425 9031 4415 9031
TIME...MOT...LOC 2326Z 200DEG 51KT 4368 9123 4344 9073

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
836 
WWUS53 KARX 302339
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT THU MAY 30 2013

MNC055-169-WIC053-063-081-103-121-123-310030-
/O.CON.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
HOUSTON MN-WINONA MN-JACKSON WI-LA CROSSE WI-MONROE WI-VERNON WI-
TREMPEALEAU WI-RICHLAND WI-
639 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICHLAND...SOUTHERN TREMPEALEAU...VERNON...MONROE...LA CROSSE...
SOUTHERN JACKSON...SOUTHEASTERN WINONA AND NORTHEASTERN HOUSTON
COUNTIES UNTIL 730 PM CDT...

AT 636 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LA CROSSE TO 5 MILES SOUTH OF SPARTA TO LA
FARGE...AND MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLMEN AROUND 645 PM CDT.
  FORT MC COY AROUND 650 PM CDT.
  NORTH BEND AND CATARACT AROUND 655 PM CDT.
  TOMAH AND MILLSTON AROUND 700 PM CDT.
  FRANKLIN AROUND 705 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MIDWAY...BARTONS 
CORNERS...WILDCAT MOUNTAIN STATE PARK...OIL CITY...FARMERS 
VALLEY...NATHAN HILL AND ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF 
PRODUCING STRONG WINDS TO 65 MPH. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4335 9053 4342 9067 4377 9158 4405 9162
      4403 9156 4404 9157 4410 9154 4414 9156
      4417 9161 4421 9160 4424 9154 4428 9153
      4425 9031 4415 9031
TIME...MOT...LOC 2338Z 200DEG 51KT 4383 9118 4390 9083
          4359 9060

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
063 
WWUS53 KARX 302347
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT THU MAY 30 2013

MNC055-169-WIC103-123-302356-
/O.CAN.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
HOUSTON MN-WINONA MN-VERNON WI-RICHLAND WI-
647 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHLAND...
VERNON...SOUTHEASTERN WINONA AND NORTHEASTERN HOUSTON COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4373 9043 4373 9126 4377 9125 4383 9127
      4395 9138 4428 9135 4425 9031 4415 9031
TIME...MOT...LOC 2346Z 200DEG 51KT 4390 9122 4401 9077
          4371 9046

$$

WIC053-063-081-121-310030-
/O.CON.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
JACKSON WI-LA CROSSE WI-MONROE WI-TREMPEALEAU WI-
647 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TREMPEALEAU...MONROE...LA CROSSE AND SOUTHERN JACKSON COUNTIES UNTIL
730 PM CDT...

AT 641 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FRENCH ISLAND TO SPARTA TO 8 MILES WEST OF
HILLSBORO...AND MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CATARACT AROUND 655 PM CDT.
  TOMAH AND NORTH BEND AROUND 700 PM CDT.
  FRANKLIN AROUND 710 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE STEVENSTOWN...THE NORTH 
FLOWAGE...FOUR CORNERS...TUNNEL CITY...MINDORO...BURR OAK...I 94 
EXIT 143 AND I 90 AND I 94 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9043 4373 9126 4377 9125 4383 9127
      4395 9138 4428 9135 4425 9031 4415 9031
TIME...MOT...LOC 2346Z 200DEG 51KT 4390 9122 4401 9077
          4371 9046

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
394 
WWUS53 KARX 310001
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT THU MAY 30 2013

WIC053-063-081-121-310030-
/O.CON.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
JACKSON WI-LA CROSSE WI-MONROE WI-TREMPEALEAU WI-
701 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TREMPEALEAU...MONROE...LA CROSSE AND SOUTHERN JACKSON COUNTIES UNTIL
730 PM CDT...

AT 700 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NORTH BEND TO 6 MILES SOUTHWEST OF MILLSTON TO 9
MILES SOUTHEAST OF TOMAH...AND MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKLIN AROUND 710 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THIMBLE PARK...BEACH
CORNERS...HEGG...THE REZIN LANDING STRIP...JELLYSTONE PARK NEAR 
WARRENS...THE BLACK RIVER FALLS AIRPORT...PIGEON CREEK CAMPGROUND 
AND WYEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9043 4373 9126 4377 9125 4383 9127
      4395 9138 4428 9135 4425 9031 4415 9031
TIME...MOT...LOC 0001Z 200DEG 51KT 4408 9120 4415 9072
          4389 9042

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
667 
WWUS53 KARX 310008
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
708 PM CDT THU MAY 30 2013

WIC053-063-081-121-310018-
/O.CAN.KARX.SV.W.0052.000000T0000Z-130531T0030Z/
JACKSON WI-LA CROSSE WI-MONROE WI-TREMPEALEAU WI-
708 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREMPEALEAU...
MONROE...LA CROSSE AND SOUTHERN JACKSON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4373 9043 4373 9126 4377 9125 4383 9127
      4395 9138 4428 9135 4425 9031 4415 9031
TIME...MOT...LOC 0008Z 200DEG 51KT 4417 9115 4424 9067
          4398 9037

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:15 PM CDT, 8 minutes earlier.

Area forecast discussion, May 30, 6:15 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT THU MAY 30 2013

.UPDATE...
ISSUED AT 615 PM CDT THU MAY 30 2013

PER THE LATEST SWOMCD ISSUED AT 558 PM...ANTICIPATING A NEW
TORNADO WATCH FOR PORTIONS OF WISCONSIN...INCLUDING PARTS OF THE
FORECAST AREA. CURRENT TORNADO WATCH EXPIRES AT 700 PM AND THREAT
FOR SEVERE WEATHER LOOKS TO CONTINUE BEYOND.

BOW ECHO LIFTING THROUGH ALLAMAKEE AND CRAWFORD COUNTIES IS
HEADING NORTH-NORTHEAST...POTENTIALLY IMPACTING THE I-90 CORRIDOR
BETWEEN LA CROSSE AND SPARTA AROUND 645 PM.

&&

.SHORT TERM...(TONIGHT AND FRIDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013

IMMEDIATE CONCERN WILL BE SEVERE THUNDERSTORM/FLASH FLOOD THREAT THIS
EVENING.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A FAIRLY DEEP/NEGATIVELY
TILTED MID-LEVEL LONG WAVE TROUGH MOVING THROUGH THE CENTRAL PLAINS.
EMBEDDED WITH THIS TROUGH WAS A SHORT WAVE TROUGH EJECTING OUT OF
EASTERN KS/WESTERN MO. THIS WAS KICKING OFF CONVECTION ACROSS THAT
AREA. AHEAD OF THIS SYSTEM...ACROSS OUR AREA...MODERATE/STRONG 850MB
MOISTURE TRANSPORT WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
IN PRETTY MUCH UNIDIRECTIONAL FLOW THROUGH THE LOWEST 6 KM PER
PROFILER DATA.

EXPECTING CLUSTERS OF THUNDERSTORMS/BOWING SEGMENTS TO LIFT THROUGH
THE AREA INTO THIS EVENING. WILL ALSO HAVE TO KEEP AN EYE ON
TORNADIC THUNDERSTORMS WITH IMPRESSIVE HELICITY IN PLACE WITH
NEGATIVELY TILTED SURFACE TROUGH//GOOD TURNING IN THE LOWEST 3KM//
PUSHING THROUGH. EXPECTING SEVERE THREAT TO LAST UNTIL 9 PM...THEN
SIMMERING DOWN AFTERWARDS WITH THE PASSAGE OF THIS TROUGH AND
MOISTURE TRANSPORT SHIFTING EAST OF THE AREA.

WITH A VERY MOIST AIRMASS IN PLACE AND RELATIVELY HIGH MELTING
LEVEL...LOOK FOR THE LIKELIHOOD OF TORRENTIAL DOWNPOURS FROM ANY
GIVEN THUNDERSTORM. THIS WILL NO DOUBT LEAD TO MORE HYDROLOGY ISSUES
WHICH IS COVERED IN THE HYDROLOGY SECTION BELOW.

ON FRIDAY...LOOK FOR A COLD FRONT TO PUSH EAST OUT OF THE PLAINS
INTO THE UPPER MISSISSIPPI RIVER REGION. HOWEVER...MODELS ARE TAKING
BETTER 925-850MB MOISTURE TRANSPORT EAST AND SOUTH OF THE AREA. AS
SUCH...TAILORED SHOWER THUNDERSTORMS PROBABILITIES FROM LIKELY
ACROSS NORTHEAST IA INTO CENTRAL WI AND 50-55 POPS OVER THE REST OF
THE AREA. OTHERWISE...LOOK FOR HIGHS RIGHT AROUND NORMAL IN THE
70S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...WILL SEE THE CLOSED LOW OVER
THE DAKOTAS MOVE THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION.
STEEP LAPSE RATES UNDER THE COOL CYCLONIC FLOW ALOFT WILL CONTINUE
TO PRODUCE SHOWER AND THUNDERSTORM CHANCES. HIGH PRESSURE WILL THEN
BUILD INTO THE REGION SUNDAY THROUGH MONDAY FINALLY FOR A PERIOD OF
DRY WEATHER. LOOK FOR COOLER HIGHS SUNDAY AND MONDAY IN THE 60S.
THIS DRY PERIOD WILL BE BRIEF THOUGH AS MODELS SHOWING GOOD
CONSISTENCY IN BRINGING YET ANOTHER LOW PRESSURE SYSTEM AND
ASSOCIATED SHOWER/THUNDERSTORM CHANCES FROM SOUTHERN CANADA AND THE
NORTHERN PLAINS INTO THE REGION TUESDAY THROUGH THURSDAY. COOLER
THAN NORMAL TEMPERATURES WILL ALSO RESULT WITH HIGHS CONTINUING
MAINLY IN THE 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 615 PM CDT THU MAY 30 2013

IMMEDIATE CONCERN IS A LINE OF STORMS LIFTING THROUGH ALLAMAKEE
COUNTY...LIKELY TO IMPACT KLSE BETWEEN 2345-0015Z. APPEARS SOME
STRONG WINDS AT LEAST GUSTING TO 30 KT WILL OCCUR AS IT PASSES. TO
THE WEST...THERE ARE JUST CLUSTERS OF SHOWERS IMPACTING KRST...
WHICH MAY LIFT TO THE NORTH OF THE SITE BY 00Z. RECENT RAINS
COMBINED WITH NIGHTTIME COOLING...AS WELL AS DOWNWARD FORCING IN
THE ATMOSPHERE SHOULD LEAD TO MVFR STRATUS DEVELOPMENT AT BOTH TAF
SITES THIS EVENING. EVENTUALLY SOME DRIER AIR WORKS IN OVERNIGHT
TO ALLOW THE STRATUS TO SCOUR OUT. THE WET GROUND AND DAYTIME
HEATING FRIDAY MORNING WILL LIKELY LEAD TO STRATOCUMULUS
DEVELOPMENT...AND HAVE INCLUDED MVFR CEILINGS BETWEEN 15-18Z.
FURTHER DAYTIME MIXING EXPECTED TO LIFT CEILINGS TO VFR AFTER 18Z.
LOOKING SLIGHTLY FURTHER AHEAD...A COLD FRONT SHOULD APPROACH KRST
TOWARDS 00Z FRIDAY EVENING. THERE MAY BE A LINE OF STORMS
ASSOCIATED WITH THIS...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THESE WOULD THEN PROGRESS TOWARDS KLSE AFTER 00Z.
CERTAINLY SOMETHING TO WATCH.

ONLY OTHER ITEM OF NOTE IS THE GUSTY SOUTHERLY WINDS...ANTICIPATED
TO DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING...THEN
COMING BACK UP DURING THE DAY FRIDAY. ANOTHER DAY OF GUSTS OF
20-25 KT LOOKS LIKELY ON FRIDAY AHEAD OF THE APPROACHING COLD
FRONT.

&&

.HYDROLOGY...THIS AFTERNOON INTO TONIGHT
ISSUED AT 307 PM CDT THU MAY 30 2013

HEAVY RAINFALL RESULTED FROM THUNDERSTORMS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS OF 2 TO 3 INCHES REPORTED ACROSS
PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN. LOCALLY HIGHER AMOUNTS OF 4 INCHES WERE ALSO REPORTED IN
NORTHEAST IOWA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED
ACROSS THE AREA THROUGH THIS EVENING...WHICH COULD LEAD TO FLASH
FLOODING. DUE TO ALREADY SATURATED SOILS...RUNOFF WILL LIKELY
PRODUCE FLOODING ISSUES. ALSO...AREA RIVERS WILL LIKELY CONTINUE TO
SEE RISES AND POSSIBLE FLOODING WITH ANY ADDITIONAL RAINFALL. HAVE
THEREFORE CONTINUED THE FLASH FLOOD WATCH INTO TONIGHT FOR AREAS
MAINLY ALONG AND SOUTH OF I-94.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR WIZ032>034-041-042-
     053>055-061.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR IAZ008>011-018-019-
     029-030.

&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION...AJ
HYDROLOGY....DAS
Hazardous weather outlook, May 30, 12:01 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 PM CDT THU MAY 30 2013

WIZ017-029-043-044-311100-
ADAMS-CLARK-JUNEAU-TAYLOR-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN FLASH FLOODING OR RIVER FLOODING.

A FEW OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

SOME RIVERS AND STREAMS COULD RUN HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MANLY BETWEEN 2 PM AND 7 PM. RAINFALL REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-311100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH SEVERAL AREAL FLOOD AND
RIVER FLOOD WARNINGS.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN MORE FLASH FLOODING OR RIVER FLOODING.

A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS...ISOLATED TORNADOES AND THE HEAVY
RAINS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. THERE WILL BE A SMALL SEVERE
THREAT FRIDAY...MOSTLY FOR NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN. FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE
THREATS.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY BETWEEN 2 PM AND 7 PM. SPOTTERS MAY BE NEEDED
AGAIN ON FRIDAY OVER PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/RIECK/RRS

In the hours before

Local storm report, May 30, 5:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     MCGREGOR                43.02N 91.18W
05/30/2013  E50 MPH          CLAYTON            IA   911 CALL CENTER

            ZERO VISIBILITY WITH HEAVY RAIN

&&

SHEA
Local storm report, May 30, 5:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     GLEN HAVEN              42.83N 91.07W
05/30/2013  E45 MPH          GRANT              WI   EMERGENCY MNGR

&&

SHEA
Local storm report, May 30, 6:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     LANCASTER               42.85N 90.71W
05/30/2013  E50 MPH          GRANT              WI   TRAINED SPOTTER

&&

ZT
Local storm report, May 30, 6:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND GST     5 S EASTMAN             43.09N 91.02W
05/30/2013  E60 MPH          CRAWFORD           WI   AMATEUR RADIO

&&

SHEA
Special weather statement, May 30, 6:16 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
616 PM CDT THU MAY 30 2013

WIZ033-034-041>044-061-310015-
ADAMS-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-TREMPEALEAU-WINONA-
616 PM CDT THU MAY 30 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING WEST CENTRAL
WISCONSIN...

AT 613 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 16 MILES SOUTHWEST OF GOOSE ISLAND TO CASTLE ROCK...MOVING NORTH
AT 60 MPH.

WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE
THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS.
WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MUSCODA...LA CROSSE...DAKOTA...LA CROSSE AIRPORT...HOLMEN AND BRICE
PRAIRIE...BLACK RIVER FALLS...SPARTA...TOMAH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, May 30, 6:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     MOUNT STERLING          43.31N 90.93W
05/30/2013  M30 MPH          CRAWFORD           WI   AMATEUR RADIO

            0.56 OF RAIN SO FAR

0620 PM     TSTM WND GST     BOSCOBEL                43.14N 90.70W
05/30/2013  E45 MPH          GRANT              WI   AMATEUR RADIO

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTFlash Flood WarningARXClark, Jackson, Monroe8 hr
May 29, 7:09 PM CDTSevere Thunderstorm WarningARXAdams, Juneau66 min
May 29, 8:40 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
May 29, 11:18 PM CDTAreal Flood WarningARXLa Crosse10 hr
May 30, 12:03 AM CDTAreal Flood WarningARXCrawford, Grant, Richland9 hr
May 30, 10:50 AM CDTRiver Flood WarningARXCrawford, Grant72 hr
May 30, 1:36 PM CDTTornado WarningARXClark, Jackson24 min
May 30, 2:21 PM CDTTornado WarningARXClark24 min
May 30, 2:26 PM CDTTornado WarningARXGrant49 min
May 30, 3:08 PM CDTTornado WarningARXRichland37 min
May 30, 3:38 PM CDTRiver Flood WarningARXJackson37 hr
May 30, 3:40 PM CDTTornado WarningARXAdams, Juneau35 min
May 30, 3:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningARXAdams42 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningARXCrawford, Grant54 min
May 30, 5:44 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon46 min
May 29, 10:43 PM CDTAreal Flood WarningARXFillmore10 hr
May 29, 11:01 PM CDTFlash Flood WarningARXFillmore, Mower7 hr
May 30, 12:20 AM CDTAreal Flood WarningARXHouston9 hr
May 30, 1:23 AM CDTAreal Flood WarningARXFillmore, Mower8 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.